Top
10
Doctor insights on: Wean Off Prednisone

Share
1

1
Can being on breathing treatments and weaning off prednisone affect a full pulmonology testing workup?

Can being on breathing treatments and weaning off prednisone affect a full pulmonology testing workup?

Medication effects on lung function tests.: Yes it can. Prednisone decreases inflammation in the lung and breathing treatments usually involve the incorporation of medications which make your bronchial tubes in the lung wider and with less tube spasm so the air you breath can flow in and out easier. Pulmonary function studies involve measuring how the air you breath flows in and out of the lung as well as how what comes in and out of the lung is distributed to and from the body. Pulmonary function tests are used to monitor how you do on and off medications affecting how well your lung works under any given circumstance. ...Read more

See 2 more doctor answers
Dr. Thomas Namey
2,506 doctors shared insights

Prednisone (Definition)

Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more


2

2
I'm trying to wean off prednisone 5mg and not only is my body seized with pain, I am having difficulty breathing. Coughing up fluid. Can you help me?

I'm trying to wean off prednisone 5mg and not only is my body seized with pain, I am having difficulty breathing. Coughing up fluid. Can you help me?

Prednisone withdrawl: I hardly doubt these are the symptoms of Prednisone withdrawl. It depends on why you are taking prednisone. Some diseases require very slow weaning process whereas others like asthma flare up will let you wean slower. If you do have troubles weaning, you have to talk to your physician treating the disorder Prednisone was started for. ...Read more

See 1 more doctor answer
4

4
I have pre diabetes and am weaning off prednisone after hospital stay for asthma. 3 hour post meal reading is 222. Highest number ever. Concerned?

I have pre diabetes and am weaning off prednisone after hospital stay for asthma. 3 hour post meal reading is 222. Highest number ever. Concerned?

Yes: I would be careful about food intake for now, but once you finish the prednisone, things should return to normal. If you are on medication for the pre-diabetic state, it is important to continue them. ...Read more

See 2 more doctor answers
5

5
After weaning off massive prednisone doses of 23 days (6of those days was 480 ml/day), how long can tremors (side effect prednisone) last?

After weaning off massive prednisone doses of 23 days (6of those days was 480 ml/day), how long can tremors (side effect prednisone) last?

In a few days.: The tremor effect , if present, usually does not last for more than a couple of days after stopping the drug (unless it was given in a depo injection). Avoid caffeine and stimulant in the meanwhile. If the tremor continues for more than 72 hrs, i would look for other potential causes. ...Read more

See 1 more doctor answer
6

6
I have ra. Weaned myself off prednisone. Having joint pain. What to do?

I have ra. Weaned myself off prednisone. Having joint pain. What to do?

See below: With ra, and in flare, you may need to be restarted on steroids again such as prednisone. Pain meds such as anti-inflammatory can help with pain in the meantime , however, you will need other meds that can acts like a maintenance medication, some are oral like methotrexate, some injectables like remicade (infliximab). A rheumatologist will need to see you for evaluation and further treatment. ...Read more

9

9
I just weaned down from prednisone and i'm off of the steroid. I never had any side effects. But now my face is extremely red and i'm very hot.

I just weaned down from prednisone and i'm off of the steroid. I never had any side effects. But now my face is extremely red and i'm very hot.

Rebound effect: Steroids are very powerful , helpful and sometimes life saving medications . They are difficult medications with lots of side effect . When you come off them , you might have rebound effect ( the signs and symptoms of the condition you take steroid would come in more powerful form) if you did not gradually tapper before you stooped them . Will recommend to see your pcp ...Read more

Dr. John Feola
943 doctors shared insights

Liquid Pred (Definition)

Liquid Pred is a corticosteroid which is a kind of ...Read more


Dr. Debra Rosenblatt
938 doctors shared insights

Deltasone (Definition)

Deltasone is a corticosteroid which is a kind of ...Read more